Alert archive / Alaska / High Wind Watches in 2006
High Wind Watch 1, NWS Anchorage, AK
NWS Anchorage, AK issued this high wind watch at Oct 6, 2006, 8:58 PM AKDT. It took effect at Oct 9, 2006, 12:00 AM AKDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 6, 2006, 8:58 PM AKDT (04:58 UTC)
- In effect from
- Oct 9, 2006, 12:00 AM AKDT
- Expired
- Oct 8, 2006, 4:20 AM AKDT
- In force
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 070958 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 158 AM ADT SAT OCT 7 2006 AKZ181-072200- /X.NEW.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 158 AM ADT SAT OCT 7 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ185-072200- /X.NEW.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 158 AM ADT SAT OCT 7 2006 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
3 follow-up statements
000 WWAK72 PAFC 071837 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1037 AM ADT SAT OCT 7 2006 AKZ181-080000- /X.CON.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 1037 AM ADT SAT OCT 7 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$ AKZ185-080000- /X.CON.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1037 AM ADT SAT OCT 7 2006 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A STRONG STORM DEVELOPING IN THE NORTH PACIFIC SUNDAY MOVES OVER COLD BAY EARLY MONDAY MORNING AND THEN INTO BRISTOL BAY. NORTHWEST WINDS 40 TO 50 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 080003 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 403 PM ADT SAT OCT 7 2006 AKZ185-081215- /X.UPG.PAFC.HW.A.0001.061009T0800Z-061010T0000Z/ /X.NEW.PAFC.HW.W.0002.061008T1800Z-061009T2000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 403 PM ADT SAT OCT 7 2006 ...HIGH WIND WARNING IN EFFECT FROM 10 AM SUNDAY TO 12 PM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 12 PM ADT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY WINDS ON SUNDAY MORNING WITH GUSTS TO 75 MPH POSSIBLE BY LATE MORNING. EXPECT THESE HIGH WINDS TO CONTINUE THROUGH SUNDAY NIGHT AND MONDAY MORNING BEFORE DIMINISHING MONDAY AFTERNOON. ALTHOUGH THE STRONGEST GUSTS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON...BREEZY CONDITIONS WITH GUSTS OF 45 TO 55 MPH ARE STILL POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ181-081215- /X.EXT.PAFC.HW.A.0001.061009T1200Z-061010T0000Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 403 PM ADT SAT OCT 7 2006 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY WINDS OF 45 TO 60 MPH LATE SUNDAY NIGHT WITH GUSTS TO 75 MPH POSSIBLE. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON AND DIMINISH BY MONDAY EVENING TO WESTERLY WINDS AROUND 30 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS WEATHER EVENT SHOULD BEGIN NOW. $$
000 WWAK72 PAFC 081220 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 420 AM ADT SUN OCT 8 2006 AKZ181-090100- /X.UPG.PAFC.HW.A.0001.061009T1200Z-061010T0000Z/ /X.EXB.PAFC.HW.W.0002.061009T1200Z-061010T0400Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 420 AM ADT SUN OCT 8 2006 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 8 PM ADT MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 PM ADT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY WINDS OF 45 TO 60 MPH LATE SUNDAY NIGHT WEST OF SAND POINT WITH GUSTS TO 75 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH MONDAY AFTERNOON AND DIMINISH BY MONDAY EVENING TO WESTERLY WINDS AROUND 30 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$ AKZ185-090100- /X.EXT.PAFC.HW.W.0002.061009T0000Z-061010T0000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 420 AM ADT SUN OCT 8 2006 ...HIGH WIND WARNING NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM ADT MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM ADT MONDAY. A STRONG LOW PRESSURE SYSTEM WILL DEVELOP TONIGHT SOUTH OF THE ALASKA PENINSULA AND MOVE NORTH INTO BRISTOL BAY SUNDAY AND INTO MONDAY. THIS WILL ALLOW FOR THE DEVELOPMENT OF STRONG NORTHERLY WINDS ON SUNDAY MORNING WITH GUSTS TO 75 MPH POSSIBLE BY LATE MORNING. EXPECT THESE HIGH WINDS TO CONTINUE THROUGH SUNDAY NIGHT AND MONDAY MORNING BEFORE DIMINISHING MONDAY AFTERNOON. ALTHOUGH THE STRONGEST GUSTS ARE EXPECTED TO DIMINISH MONDAY AFTERNOON... BREEZY CONDITIONS WITH GUSTS OF 45 TO 55 MPH ARE STILL POSSIBLE MONDAY AFTERNOON INTO MONDAY NIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND OR DAMAGED BY THE WIND. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Oct 6, 12:00 PM AKDT, 8 hours 58 minutes earlier.
Area forecast discussion, Oct 6, 12:00 PM AKDT, 8 hours 58 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 PM ADT FRI OCT 6 2006 .DISCUSSION... MODEL AGREEMENT IS A LITTLE BETTER TODAY BUT THERE ARE STILL SOME DIFFERENCES BETWEEN RUNS. ETA AND UKMET WANT TO KEEP THE MAIN LOW SOUTH OF THE ALASKA PENINSULA WITH A TROUGH EXTENDING NORTH INTO BRISTOL BAY AND SOUTHWEST ALASKA WHILE THE GFS MOVE THE PARENT LOW INTO BRISTOL BAY WITH A TROUGH EXTENDING SOUTH ACROSS THE AK PEN. AT THIS TIME, IT LOOKS LIKE THE ETA HAS THE BETTER SOLUTION WITH THE MAIN LOW REMAINING SOUTH OF THE AK PEN THOUGH A MINOR LOW MAY DEVELOP OVER BRISTOL BAY TONIGHT. UPPER AIR... THE MAIN UPPER LOW NEAR THE BERING STRAIT WILL DRIFT INTO THE NORTHERN BERING SEA SUNDAY. AN UPPER TROUGH EXTENDING SOUTH AND SOUTHWEST FROM THE UPPER LOW WILL SWING EAST INTO SOUTHEAST BERING SEA SATURDAY AND SUNDAY. A STRONG UPPER RIDGE WILL BUILD INTO SOUTHEAST ALASKA AND ALONG THE ALCAN BORDER TONIGHT THROUGH SUNDAY. THIS WILL PUT MAINLAND ALASKA UNDER A STRONG SOUTHERLY FLOW WHICH WILL MODERATE TEMPERATURES OVER SOUTHERN ALASKA THROUGH MONDAY. A 300 MB JET DEVELOPING OVER WESTERN ALASKA SATURDAY NIGHT WILL INTENSIFY AND SLIDE EAST INTO THE WESTERN GULF, KENAI PENINSULA AND THE SUSITNA VALLEY MONDAY. VERY STRONG WINDS WILL DEVELOP WILL DEVELOP THROUGH THE GAPS IN THE KENAI AND CHUGACH MOUNTAINS BEGINNING MONDAY. AT THE SURFACE... THE SHARP TROUGH EXTENDING NORTH FROM THE LOW SOUTHWEST OF COLD BAY WILL REMAIN IN PLACE THROUGH MONDAY. STRONG WARM AIR ADVECTION COMING UP THROUGH THE GULF OF ALASKA WILL COLLIDE WILL A STATIONARY COLD AIR MASS OVER THE NORTHERN BERING SEA. AN ARCTIC FRONT WILL SET UP OVER KUSKOKWIM BAY AND ALONG THE KUSKOKWIM MOUNTAIN TONIGHT AND SATURDAY AND WILL PUSHED WESTWARD TOWARD THE COAST BY SUNDAY. A RIDGE OF HIGH PRESSURE OVER THE EASTERN GULF OF ALASKA WILL BUILD INTO WESTERN CANADA THROUGH SUNDAY. A SOUTHERLY FLOW OVER THE GULF OF ALASKA WILL SPREAD INTO SOUTH CENTRAL ALASKA TONIGHT AND WILL PERSIST THROUGH SUNDAY AND MONDAY. A WEAK LOW NEAR SHEMYA WILL MOVE SOUTHEAST INTO THE NORTH PACIFIC TONIGHT. NORTHERLY FLOW WILL DOMINATE THE BERING SEA SATURDAY AND SUNDAY. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE 130, 155, 170 FIRE WEATHER...NONE. *** OCT 06
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Oct 6, 11:00 PM AKDT | Gale Warning | AFC | 4 days | |
| Oct 6, 11:00 PM AKDT | Small Craft Advisory | AFC | 24 hr | |
| Oct 6, 11:00 PM AKDT | Storm Warning | AFC | 60 hr | |
| Oct 7, 12:04 AM AKDT | High Wind Watch | AFC | 24 hr | |
| Oct 7, 5:45 AM AKDT | Storm Warning | AFC | 53 hr | |
| Oct 7, 9:03 AM AKDT | Small Craft Advisory | AFC | 14 hr | |
| Oct 7, 9:03 AM AKDT | Storm Warning | AFC | 50 hr | |
| Oct 7, 10:51 AM AKDT | High Wind Warning | AFC | 61 hr | |
| Oct 7, 11:00 AM AKDT | Small Craft Advisory | AFC | 12 hr |
Nearby
High Wind Watches in Alaska, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.